sertaline: l started sertraline 12 days... - Mental Health Sup...

Mental Health Support

30,389 members16,676 posts

sertaline

RayannAbbey profile image
35 Replies

l started sertraline 12 days ago should l be feeling better by now? Started at 25mg . Feeling very anxious, achy and teary. Mind is overthinking everything.

35 Replies
Cherylretallack9 profile image
Cherylretallack9

Hello I'm on day 10 of sertraline 50mg and I feel just like you. They say it can take up to 4 to 6 weeks to see of you need an increase or not. I'm just really really really trying to hang in there xxxx

RayannAbbey profile image
RayannAbbey in reply to Cherylretallack9

can l ask if your muscles ache or are weak? Are they tingling xx do you feel like your muscles are burning? Thank you for replying x

sunsetred profile image
sunsetred in reply to RayannAbbey

I have that burning feeling too especially ay night along with feeling very hot.

RayannAbbey profile image
RayannAbbey in reply to sunsetred

how’s your anxiety?

Gumbledore8 profile image
Gumbledore8 in reply to RayannAbbey

I have all these symptoms too. I’m on day 5 of Setraline after stopping citalopram. I’ve had a numb tingly left leg/arm/ insomnia/ nausea/ no appetite and just felt like any moment I’m going to need to go to hospital as something awful will happen…… I’m just getting by each day at the moment.

Headspace app has really helped me with relaxing and sleeping….

RayannAbbey profile image
RayannAbbey in reply to Gumbledore8

thank you for replying x what dose are you on? Do you get heartburn? X

Gumbledore8 profile image
Gumbledore8 in reply to RayannAbbey

I am on 50mg, but will look to up it in the future. I did get a bit of heartburn, but was really in pain if I had diazepam- that gave me horrendous heartburn (read the side effects). Although I’ve got diazepam. I won’t take it as the withdrawal is worse.

Do you get really tense and rigid?

Klaus-sperger profile image
Klaus-sperger

12 days is too soon to feel better. Usually 2 to 3 weeks at least. Some need a month or two so don't expect to feel any improvement yet also you may need a higher dose ,I take 200 mg a day plus supplements .Be patient as you need time to build it up gradually but 12 days is a fantastic start

Klaus

RayannAbbey profile image
RayannAbbey in reply to Klaus-sperger

thank you x what supplements do you take?

PaladinDanse profile image
PaladinDanse

Give it at least a month, maybe more, in my experience. Not the easiest medicine to start on, but helped me a lot over the years.

RayannAbbey profile image
RayannAbbey in reply to PaladinDanse

thank you have you taken this before?

PaladinDanse profile image
PaladinDanse in reply to RayannAbbey

Still taking. I am on 200mg now which I believe is the maximum, started on 50mg ten years ago.

RayannAbbey profile image
RayannAbbey in reply to PaladinDanse

thank you

Hiker100 profile image
Hiker100

It took me about 3 weeks of sertraline to start feeling a little bit better. My constantly racing mind and worries began to reduce a bit. Then maybe 2 weeks later it really began to help me. Be patient try and strong and I hope this medication helps you like it’s helped me. x

RayannAbbey profile image
RayannAbbey in reply to Hiker100

thank you x what dose are you taking?

Hiker100 profile image
Hiker100 in reply to RayannAbbey

I started on 50mg it really helped me but after 9 months they’ve raised it to 100mg as I’ve been struggling lately. A few things have happened that’s set me back a bit. Hopefully the increase of the dose will help 👍

Hiker100 profile image
Hiker100 in reply to Hiker100

I just want to add be patient. Sertraline has changed my life massively. It gradually creeps in. I was in a horrible horrible place before.

RayannAbbey profile image
RayannAbbey in reply to Hiker100

thank you so much

NHSseemstonotcare profile image
NHSseemstonotcare

Like all these meds it takes a while for them to kick in, and to get off them again afterwards to, ( they store themselves in your body fat the cheeky buggers). On 150mg myself. An what doses people need are very different, so dont think you need more ok, 25mg might be your ideal dose, it takes time to work out for every person. It does work though, at least for me. I was on fluxotine for decades, it never really worked, even though its part of the prozac family, but after a few weeks of being on sertraline, the anxious feeling lessoned a LOT,. An i now feel the best i have ever felt in my entire life, lol mind you thats not saying much of course, but, better than i was. Just give it a bit longer to work ok. It'll be gradual. If you keep an emotions diary. Your notice over the months being less anxious. :)

Uma_nalla profile image
Uma_nalla

Try to divert ur mind, and think about yourself, what makes u happy and do that

sunsetred profile image
sunsetred

I am on sertraline, 50mg now. I take it in the morning. Have been on it since end of November. I have a lot of trouble sleeping and have night sweats and sort of burning sensations. Also feel very jittery and restless especially just after taking the dose. Do these symptoms seem normal?

RayannAbbey profile image
RayannAbbey in reply to sunsetred

yes very normal x how is your anxiety? X

carrick22 profile image
carrick22 in reply to sunsetred

I was on Sertraline for roughly 5 weeks with no difference to my moods etc, so went back to my GP and he put me on Mirtazapine. 15mg to begin with which helped me sleep, (which Sertraline certainly didn’t) , then increased it to 30mg, which was great for about a year, but just lately I’ve had a bad time, so he’s increased it to 45mg now, so we’ll see how it goes. But definitely good for sleep..hope you get sorted..

RayannAbbey profile image
RayannAbbey in reply to carrick22

thank you

sunsetred profile image
sunsetred in reply to carrick22

Hi I went back to dr yesterday. Sertraline stopped me sleeping. Now taking 15mg mertazipine in evening and sertraline in morning 25mg. Much better sleep now. Still not good on the morning

carrick22 profile image
carrick22 in reply to sunsetred

Good to see that the Mirtazapine helped with the sleep and I guess it’s a waiting game to see how the Sertraline helps in the long run. I’m trying to develop mindfulness during the day time and just live in the moment, but we’ll see how that goes. Just hang in there with the Sertraline and hopefully things will improve..

RayannAbbey profile image
RayannAbbey in reply to sunsetred

my anxiety is bad in the mornings too. Does your body ache at all?

sunsetred profile image
sunsetred in reply to RayannAbbey

No body does not ache. Do have sort of empty feeling in the pit of my stomach xx

Gumbledore8 profile image
Gumbledore8 in reply to RayannAbbey

my anxiety is always bad after I take Setraline for about 4-6 hours after…..

Gumbledore8 profile image
Gumbledore8 in reply to sunsetred

I get the same symptoms after taking the Setraline, I almost have a constant tremble. And I know a couple hours after I take it I begin to feel so anxious, tense, restless and panicking. I’m on day 7 now and have noticed after about 7 hours my anxiety starts to calm down in the evening.

sunsetred profile image
sunsetred

Anxiety levels are still high especially in the mornings and night time, which stops me from sleeping

RayannAbbey profile image
RayannAbbey in reply to sunsetred

it will take time to settle but we will get there 👍

sunsetred profile image
sunsetred

What dose are you on?

RayannAbbey profile image
RayannAbbey in reply to sunsetred

25 mg

sunsetred profile image
sunsetred

What dose are you on?

You may also like...